Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 181, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jul 27, 2011, 11:35 PM CDT for Ellis County, Trego County, Kansas. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2011, 11:35 PM CDT (04:35 UTC)
- Expired
- Jul 28, 2011, 12:15 AM CDT
- In force
- 40 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Ellis County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 140 km from the middle of the area, began a volume at 04:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 12:00 AM CDT | TSTM WND GST 60 | 4 Nne Ellis, KS | HAIL ALSO FELL, BUT SIZE WAS NOT DETERMINED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 4.6 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 343 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 3442 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
786 WUUS53 KDDC 280435 SVRDDC KSC051-195-280515- /O.NEW.KDDC.SV.W.0181.110728T0435Z-110728T0515Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 1135 PM CDT WED JUL 27 2011 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN ELLIS COUNTY IN CENTRAL KANSAS... SOUTHEASTERN TREGO COUNTY IN WEST CENTRAL KANSAS... * UNTIL 1215 AM CDT * AT 1130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 8 MILES SOUTH OF ELLIS...AND MOVING NORTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... RIGA... ELLIS... YOCEMENTO... MAINLY RURAL AREAS OF NORTHERN ELLIS AND SOUTHEASTERN TREGO COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3913 9959 3903 9917 3878 9952 3880 9974 TIME...MOT...LOC 0435Z 221DEG 20KT 3885 9957 WIND...HAIL 70MPH 1.00IN $$ UMSCHEID
2 follow-up statements
284 WWUS53 KDDC 280458 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 1158 PM CDT WED JUL 27 2011 KSC051-195-280515- /O.CON.KDDC.SV.W.0181.000000T0000Z-110728T0515Z/ TREGO KS-ELLIS KS- 1158 PM CDT WED JUL 27 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN ELLIS AND EAST CENTRAL TREGO COUNTIES UNTIL 1215 AM CDT... AT 1154 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ELLIS...AND MOVING NORTHEAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... ELLIS... MAINLY RURAL AREAS OF EASTERN TREGO AND NORTHERN ELLIS COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3913 9959 3903 9917 3889 9948 3890 9969 TIME...MOT...LOC 0458Z 216DEG 22KT 3899 9947 WIND...HAIL 60MPH 1.00IN $$ UMSCHEID
315 WWUS53 KDDC 280515 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 1215 AM CDT THU JUL 28 2011 KSC051-195-280525- /O.EXP.KDDC.SV.W.0181.000000T0000Z-110728T0515Z/ TREGO KS-ELLIS KS- 1215 AM CDT THU JUL 28 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ELLIS AND EAST CENTRAL TREGO COUNTIES HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY...HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3913 9959 3903 9917 3889 9948 3890 9969 TIME...MOT...LOC 0458Z 196DEG 19KT 3899 9948 $$ UMSCHEID
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:45 PM CDT, 7 hours 50 minutes earlier.
Area forecast discussion, Jul 27, 3:45 PM CDT, 7 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 345 PM CDT WED JUL 27 2011 .SYNOPSIS... AN UPPER LEVEL JET FROM 27/12Z, FROM 90 TO 110 KNOTS, RAN FROM EASTERN MONTANA TO SOUTHERN ONTARIO, CANADA, THEN SOUTHEASTWARD TO NEAR NORTHERN PENNSYLVANIA. OVER KANSAS, THE FLOW AT 250 MB RANGED FROM 20 KNOTS IN THE NORTHWEST TO 10 KNOTS IN THE SOUTHEAST. THE 500 MB UPPER AIR CHART SHOWED A LARGE HIGH PRESSURE SYSTEM, WITH A 592 DAM CENTER, OVER THE NORTHEAST CORNER OF ARKANSAS. THE DDC 500 MB TEMP OF -3C WAS NEARLY THE WARMEST TEMPERATURE ACROSS THE ENTIRE CONUS. THE 700 MB CHART HAD A HINT OF THE BEGINNING OF A TROUGH FORMING FROM NORTHEAST SOUTH DAKOTA TO NORTHWEST KANSAS TO NORTHEASTERN NEW MEXICO. DDC STILL HAD A SOUTHWEST FLOW AROUND 25 KNOTS, BUT GRAND ISLAND, NE HAD SWITCHED TO A WEST-NORTHWEST FLOW AROUND 15 KNOTS. REALLY WARM AIR WAS SHOWING UP AT THE 850 MB LEVEL, WITH A SWATH OF +28C AIR RIGHT ACROSS CENTRAL KANSAS, FROM MEDICINE LODGE NORTH TO PHILLIPSBURG. ALSO, THERE WAS AN 850 MB 40 TO 45 KNOT JET FROM AMA NORTHEAST TO TOPEKA, ADVECTING THIS WARM AIR NORTHEAST. && .DISCUSSION... DAYS 1-2... FIRST OF ALL, PLAN TO KEEP THE EXISTING NPW HEAT ADVISORY GOING THROUGH 01Z THIS EVENING. IT IS HOT TODAY, AND ANOTHER HEAT ADVISORY MAY BE REQUIRED TOMORROW IN OUR FAR SOUTHEAST, BUT WILL LET THE MID SHIFT MAKE THAT CALL FOR THURSDAY. THERE IS A SURFACE TROUGH ALREADY IN PLACE ACROSS OUR NORTHWESTERN CWA. THERE IS ALSO EVIDENCE OF A WEAK DRY LINE BETWEEN DDC AND P28. SMALL POPS FOR THUNDERSTORMS WERE ADDED EARLIER TODAY, IN CASE THUNDERSTORMS GET INITIATED NEAR THE DRY LINE THIS AFTERNOON. A SMALL WAVE, BARELY DISCERNIBLE IN THE WATER VAPOR, WILL CROSS INTO OUR NORTHWEST CWA THIS EVENING, BRINGING A CHANCE OF THUNDERSTORMS TO OUR NW, AND SLIGHT CHANCE TO THE REST OF THE CWA. ALSO, A LOW LEVEL JET FROM THE SOUTHWEST SET UP LAST NIGHT ACROSS OUR EASTERN CWA, AND THINK ANOTHER LOW LEVEL JET WILL ESTABLISH ITSELF TONIGHT NEAR THE SAME LOCATION. THIS LED ME TO GO WITH 50 PERCENT POPS IN THE NORTH AND NORTHWEST TONIGHT, 30 TO 40 PERCENT POPS IN THE SOUTHWEST AND WEST-CENTRAL, THEN ONLY 20 POPS IN THE SOUTHEAST SECTIONS. CLOUDS WILL INCREASE THROUGH THE NIGHT, ALLOWING TEMPS TO ONLY FALL INTO THE MID 70S IN THE WEST, AND TO NEAR 80S IN THE SOUTHEAST AROUND MEDICINE LODGE. THE MODELS ARE IN FAIR AGREEMENT WITH RESPECT TO CLOUDS, TEMPS AND WINDS. THE PRECIP FORECAST FIELDS DIFFER SLIGHTLY IN TIMING AND PLACEMENT, BUT SEEM TO COME TOGETHER AROUND THURSDAY NIGHT. THURSDAY WILL SEE THAT LOWER LEVEL TROUGH WASHED OUT SOME DUE TO CONVECTIVE ACTIVITY, BUT OUTFLOW BOUNDARIES WILL BE AROUND AND THUS 20 POPS WILL COVER EVERYWHERE, WITH THE EXCEPTION OF THE HYS AREA, WHERE MORE CONVERGENCE WILL LIKELY BE IN PLACE. THERE SHOULD BE MOSTLY CLOUDY SKIES BY THURSDAY AFTERNOON, WHICH MAY LIMIT TEMPERATURES TO THE UPPER 90S IN HYS AND GCK, BUT THEY WILL TOP OUT IN THE 101 TO 104 RANGE IN THE SOUTHEAST. A COLD FRONT WILL BE APPROACHING FROM THE NORTH THURSDAY NIGHT, REINFORCING THE SURFACE TROUGH TO THE SOUTH ACROSS OUR CWA. MORE CHANCES FOR THUNDERSTORMS WILL EXIST THURSDAY NIGHT, PROBABLY STARTING IN OUR NORTHWEST AND WORKING SOUTHEASTWARD DURING THE NIGHT. THE NAM, GFS, ECMWF AND GEM MODELS ARE AGREE WITH THIS THURSDAY NIGHT PRECIP. LOW TEMPS THURSDAY NIGHT MAY BE A LITTLE COOLER, RANGING FROM THE UPPER 60S NEAR EHA, TO THE MID 70S IN P28. ON FRIDAY, A COLD FRONT WILL MOVE INTO OUR NORTH AND NORTHWEST SECTIONS, BUT WILL STALL AS IS FALLS INTO THE SURFACE TROUGH. STILL, WITH LEFT OVER CONVECTIVE BOUNDARIES, A LITTLE SYNOPTIC LIFT SUPPLIED BY AN UPPER WAVE MOVING THROUGH TO THE NORTH OF US, AND STILL WARM SURFACE CONDITIONS, SCATTERED STORMS SEEM A GOOD BET JUST ABOUT ANYWHERE IN OUR CWA. THE BEST CHANCE FRIDAY AFTERNOON WILL BE IN THE HAYS AREA, WHERE BOUNDARY CONVERGENCE SEEMS MOST LIKELY. DAYS 3-7... UPPER-LEVEL RIDGING WILL BE SITUATED ACROSS THE CENTRAL ROCKIES AND INTO THE CENTRAL AND SOUTHERN PLAINS FROM SATURDAY INTO SUNDAY. GIVEN THE LACK OF 700-500MB FLOW OVER THE CENTRAL ROCKIES, LEE TROUGHING WILL BE AT A MINIMUM AT THIS LATITUDE. THEREFORE, ANY LOW-LEVEL MOISTURE THAT ACCUMULATES IN POST-FRONTAL FASHION THURSDAY AND FRIDAY WILL BE SLOW TO MIX OUT OVER THE WEEKEND. THESE FACTORS WILL HELP KEEP TEMPERATURES A LITTLE COOLER. HOWEVER, BY MONDAY AND TUESDAY, THE MODELS FLATTEN THE UPPER-LEVEL RIDGE AND SHIFT IT EASTWARD. THIS WILL RESULT IN GREATER LEE TROUGHING AND LOW TO MID-LEVEL DOWNSLOPE, AND HENCE WARMING AND DRYING AT THE SURFACE. ALSO, THE HIGH-LEVEL JET WILL ALSO BE SHIFTING NORTHWARD. IN THE ABSENCE OF A WELL DEFINED SURFACE BOUNDARY AND UPPER-LEVEL SUPPORT, PRECIPITATION CHANCES WILL BE MINIMAL THROUGH WEDNESDAY AUGUST 4TH. THEREAFTER, THE ECMWF BRINGS DOWN ANOTHER COLD FRONT INTO NORTHERN KANSAS, WITH HIGHER DEWPOINTS ONCE AGAIN "POOLING" ON THE COOL SIDE OF THE BOUNDARY. THERE WILL BE SLIGHT CHANCES FOR STORMS STARTING WEDNESDAY, ESPECIALLY IN OUR NORTHWESTERN COUNTIES. VERY HOT TEMPERATURES CAN BE EXPECTED, PARTICULARLY SOUTH OF THE FRONTAL BOUNDARY FROM DODGE CITY SOUTH AND EAST, WHERE READINGS FROM 102 TO 108 SHOULD BE COMMON INTO FRIDAY AUGUST 5TH. && .AVIATION... A BROAD FRONTAL ZONE STRETCHED ACROSS WESTERN KANSAS THIS AFTERNOON. ISOLATED THUNDERSTORMS WITH GUSTY WINDS AND BRIEF HEAVY RAIN COULD AFFECT THE TAF SITES THROUGH 06 UTC IF STORMS DEVELOP ALONG THIS BOUNDARY. WINDS WILL GRADUALLY SHIFT TO THE NORTH AND NORTHEAST AT 5 TO 10 KTS BETWEEN 00 AND 06 UTC AS WEAK COLD FRONT PASSES. && .FIRE WEATHER... THE FIRE WEATHER DANGER WILL BE ELEVATED THURSDAY AFTERNOON, AS TEMPERATURES CLIMB TO THE UPPER 90S TO 105 DEGREE RANGE, WINDS BLOW FROM THE SOUTH AT 15 TO 20 MPH, AND SURFACE FUEL REMAINS DRY. && .PRELIMINARY POINT TEMPS/POPS... DDC 76 101 75 97 / 20 20 30 30 GCK 74 98 71 93 / 40 20 40 30 EHA 74 102 69 94 / 30 20 30 30 LBL 75 102 73 96 / 20 20 30 30 HYS 75 97 73 92 / 50 30 40 40 P28 80 104 77 101 / 20 20 20 20 && .DDC WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ031-046-064>066- 078>081-087>090. && FN12/24/24
Hazardous weather outlook, Jul 27, 11:15 AM CDT, 12 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE DODGE CITY KS 1115 AM CDT WED JUL 27 2011 KSZ030-031-043>046-061>066-074>081-084>090-281615- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 1115 AM CDT WED JUL 27 2011 /1015 AM MDT WED JUL 27 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THIS AFTERNOON SOUTHEAST OF A LINE FROM PRATT TO MEADE. ANY STORM WHICH DOES DEVELOP WILL BE CAPABLE OF PRODUCING SUDDEN WIND GUSTS UP TO 55 MPH. THE HOT SUMMER WEATHER WILL CONTINUE THIS AFTERNOON WITH HEAT INDEX VALUES RANGING FROM 101 TO 106 DEGREES. THE HIGHEST HEAT INDEX READINGS THIS AFTERNOON WILL BE ALONG AND EAST OF A HAYS TO COLDWATER LINE, WHERE A HEAT ADVISORY HAS BEEN ISSUED UNTIL 8 PM. CITIZENS ARE ENCOURAGED TO PLAN AHEAD FOR HOT WEATHER CONDITIONS. PLEASE SEE THE WEATHER MESSAGE FOR SPECIFIC DETAILS. A BETTER OPPORTUNITY FOR THUNDERSTORMS CAN BE EXPECTED AFTER SUNSET TONIGHT, MAINLY NORTH OF HIGHWAY 156. ANY STORM WHICH DOES TONIGHT WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 55 MPH. AFTER SUNSET THE CHANCE FOR GUSTY WINDS WILL CONTINUE BUT IN ADDITION THERE WILL ALSO BE A CHANCE FOR PERIODS OF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE THURSDAY AND FRIDAY ACROSS MUCH OF THE REGION. STRONG GUSTY WINDS WILL BE THE MAIN HAZARD FROM THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 12
In the hours before
Special weather statement, Jul 27, 6:41 PM CDT, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 641 PM CDT WED JUL 27 2011 KSZ043-063-280030- FINNEY-SCOTT- 641 PM CDT WED JUL 27 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SCOTT AND WESTERN FINNEY COUNTIES... AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR HOLCOMB...MOVING NORTHEAST AT 25 MPH. WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. LAT...LON 3831 10093 3819 10056 3789 10086 3799 10108 TIME...MOT...LOC 2341Z 209DEG 21KT 3802 10091 WAH
Special weather statement, Jul 27, 6:44 PM CDT, 4 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
644 PM CDT WED JUL 27 2011
KSZ061-062-280030-
HAMILTON-KEARNY-
644 PM CDT WED JUL 27 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HAMILTON AND
NORTHERN KEARNY COUNTIES...
AT 641 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF SYRACUSE...MOVING NORTHEAST
AT 30 MPH.
WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 3825 10176 3827 10170 3827 10113 3806 10112
3786 10168 3802 10194
TIME...MOT...LOC 2344Z 224DEG 25KT 3807 10161
WAHLocal storm report, Jul 27, 7:22 PM CDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
722 PM CDT WED JUL 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG ELLIS 38.94N 99.56W
07/27/2011 ELLIS KS EMERGENCY MNGR
A DAMAGING WET MICROBURST MOVED THROUGH ELLIS CAUSING
WIDESPREAD TREE AND POWERLINE/POWERPOLE
DAMAGE...INCLUDING NUMEROUS BROKEN WINDOWS...AND A CAMPER
TRAILER BLOWN OVER WITH FRAME TWISTED. THERE WAS ONE
UNOFFICIAL REPORT OF A MEASURED 98 MPH PEAK WIND GUST
FROM A HOME WEATHER STATION.
&&
UMSCHEIDSpecial weather statement, Jul 27, 8:24 PM CDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 824 PM CDT WED JUL 27 2011 KSZ043-280215- SCOTT- 824 PM CDT WED JUL 27 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SCOTT COUNTY... AT 821 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTH OF MARIENTHAL...OR 9 MILES NORTHWEST OF MODOC...MOVING NORTHEAST AT 25 MPH. WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. LAT...LON 3870 10070 3844 10113 3870 10114 3871 10113 TIME...MOT...LOC 0124Z 224DEG 25KT 3860 10114 WAH
Local storm report, Jul 27, 8:55 PM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
855 PM CDT WED JUL 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND GST 10 NNE HICKOK 37.69N 101.14W
07/27/2011 E65 MPH GRANT KS PUBLIC
60 TO 70 MPH WIND GUST ESTIMATED BASED ON TREE LIMBS DOWN
AND ALSO MULTIPLE 4X8 FOOT BALES OF HAY BLOWN OFF A 12
FOOT STACK.
&&
UMSCHEIDSpecial weather statement, Jul 27, 9:28 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 928 PM CDT WED JUL 27 2011 KSZ043-044-280315- LANE-SCOTT- 928 PM CDT WED JUL 27 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SCOTT AND NORTHWESTERN LANE COUNTIES... AT 923 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR HEALY...MOVING NORTHEAST AT 20 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. LAT...LON 3856 10065 3868 10080 3871 10077 3870 10035 TIME...MOT...LOC 0228Z 234DEG 18KT 3867 10064 WAH
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 8:24 PM CDT | Special Weather Statement | DDC | Scott | 51 min |
| Jul 27, 9:28 PM CDT | Special Weather Statement | DDC | Lane | 47 min |
| Jul 28, 3:46 AM CDT | Heat Advisory | DDC | Barber, Comanche, Kiowa, Pratt, Stafford | 15 hr |
| Jul 28, 3:50 PM CDT | Special Weather Statement | DDC | Stevens | 40 min |
| Jul 28, 4:27 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Haskell, Seward, Stevens | 36 min |
| Jul 28, 4:36 PM CDT | Special Weather Statement | DDC | Pawnee | 39 min |
| Jul 28, 4:40 PM CDT | Special Weather Statement | DDC | Hodgeman | 50 min |
| Jul 28, 5:07 PM CDT | Severe Thunderstorm Warning | DDC | Morton, Stanton | 38 min |
| Jul 28, 5:55 PM CDT | Special Weather Statement | DDC | Ness | 50 min |
| Jul 28, 6:00 PM CDT | Severe Thunderstorm Warning | DDC | Ness | 33 min |
| Jul 28, 6:41 PM CDT | Special Weather Statement | DDC | Trego | 49 min |
| Jul 28, 6:48 PM CDT | Severe Thunderstorm Warning | DDC | Trego | 18 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.